Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A test for stability of linear differential delay equations

Author: J. M. Mahaffy
Journal: Quart. Appl. Math. 40 (1982), 193-202
MSC: Primary 34K20
DOI: https://doi.org/10.1090/qam/666674
MathSciNet review: 666674
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The changes in the stability of a system of linear differential delay equations resulting from the delay are studied by analyzing the associated eigenvalues of the characteristic equation. A specific contour is mapped by the characteristic equation into the complex plane to give an easy test for stability from an application of the argument principle. When the real part of an eigenvalue is positive, the contour gives bounds on the imaginary part which are important in certain applications to nonlinear problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34K20

Retrieve articles in all journals with MSC: 34K20

Additional Information

DOI: https://doi.org/10.1090/qam/666674
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society